| Model Number |
72200616F |
| Medical Device Problem Codes |
Electrical /Electronic Property Problem (1198); Overheating of Device (1437)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/17/2022
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the motor drive unit was hot.No case reported; therefore, there was no patient involvement.
Additional Manufacturer Narrative
H3, h6: the reported device was received for evaluation.There was a relationship found between the returned device and the reported event.A visual inspection found broken lanyard.A functional evaluation revealed handpiece sensor fault error.Using a footswitch a blade stall error and overheating of the power cord was found.Further evaluation revealed a defective power cord.It was determined that the power cord has shorted internal wiring.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specification upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The complaint of overheating was confirmed, and the root cause was associated with a short circuit in the power cord.Factors which can contribute to a shorted power cord include rolling a heavy cart over the cord or excessive bending of the cord.The complaint of handpiece sensor fault error was confirmed and the root cause has been associated with an electrical component failure.Factors that could have contributed to the reported event include an internal short or component failure of the hall board.Please refer to the instructions for use for recommendations on proper use of the device and potential troubleshooting methods to prevent future reoccurrence of the reported event.No containment or corrective actions are recommended at this time.